Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 22, 2021, 11:57 PM CDT for Brazos County, Burleson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2021, 11:57 PM CDT (04:57 UTC)
- Expired
- Mar 23, 2021, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 11:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 672 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
087
WUUS54 KHGX 230457
SVRHGX
TXC041-051-230545-
/O.NEW.KHGX.SV.W.0019.210323T0457Z-210323T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
1157 PM CDT Mon Mar 22 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northern Burleson County in southeastern Texas...
Central Brazos County in southeastern Texas...
* Until 1245 AM CDT.
* At 1157 PM CDT, a severe thunderstorm was located 10 miles
northeast of Rockdale, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field, Wellborn
and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3096 9625 3053 9628 3057 9694
TIME...MOT...LOC 0457Z 267DEG 34KT 3072 9685
HAIL...1.50IN
WIND...60MPH
$$2 follow-up statements
087
WWUS54 KHGX 230527
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1227 AM CDT Tue Mar 23 2021
TXC041-051-230545-
/O.CON.KHGX.SV.W.0019.000000T0000Z-210323T0545Z/
Burleson TX-Brazos TX-
1227 AM CDT Tue Mar 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN BURLESON AND CENTRAL BRAZOS COUNTIES...
At 1227 AM CDT, a severe thunderstorm was located 10 miles northwest
of Bryan, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field, Wellborn
and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3096 9625 3053 9628 3057 9694
TIME...MOT...LOC 0527Z 267DEG 34KT 3073 9652
HAIL...1.00IN
WIND...60MPH
$$209
WWUS54 KHGX 230535
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1235 AM CDT Tue Mar 23 2021
TXC041-051-230545-
/O.CON.KHGX.SV.W.0019.000000T0000Z-210323T0545Z/
Burleson TX-Brazos TX-
1235 AM CDT Tue Mar 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN BURLESON AND CENTRAL BRAZOS COUNTIES...
At 1235 AM CDT, a severe thunderstorm was located near Bryan, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field, Wellborn
and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3096 9625 3053 9628 3057 9694
TIME...MOT...LOC 0535Z 267DEG 34KT 3073 9643
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:22 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 22, 6:22 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
622 PM CDT Mon Mar 22 2021
.AVIATION [00Z TAF Issuance]...
Though conditions are largely VFR, already starting to see some
degradation as streamer showers increase in advance of approaching
cold front. Because of this start with gusty south winds and VCSH
at most terminals, but main action won't be until later. MVFR
becomes more widespread later this evening, with best chance for
rain and an isolated thunderstorm comes on the front overnight.
Environment here less supportive for thunder and any storms that
enter the area will be weakening, so best chance for thunder is
probably for CLL, UTS, and maybe CXO. Have a VCTS at IAH to be
safe in case an embedded storm survives to within 10 mi of the
airport. In the immediate wake of the front, look for low MVFR/IFR
CIGs briefly, until clearing begins as west winds bring in drier
air.
&&
.PREV DISCUSSION /Issued 303 PM CDT Mon Mar 22 2021/...
.SHORT TERM [Today Through Thursday]...
Some streamer showers have developed (and continue to develop) today
generally along a line from near the Sugar Land area southward to off
the coast between the Sargent and Surfside Beach areas. Some of the
high res models show this persisting into early this evening and possibly
shifting a little bit more eastward. The main feature so far today has
been the increase in the south to southeast winds (generally 15 to 20
mph with gusts around 30 mph) due to a tightening pressure gradient
between high pressure off to our east and northeast and the deepening
low pressure in/around the west Texas and Texas Panhandle area. These
elevated winds look to persist for parts of the area into the evening
and early morning hours while a line of showers and thunderstorms develops
and moves into our area from the west and northwest. Some of this activity
will initially be strong or severe and should be weakening as it heads
on into our part of the state. It cannot be totally ruled out that we
might see some strong storms in the northern portions of our area before
the weakening happens. Whatever does come through the area overnight
will work its way eastward during the day tomorrow with gradually clearing
skies from west to east. The next rain chances come Wednesday through
Thursday morning ahead of and associated with the next storm system
and associated cold front. We will also need to monitor parts of this
time period for possible strong/severe storms. 42
.LONG TERM [Thursday Night through Monday Night]
Drier and cooler air quickly filters in behind the departing cold
front on Thursday night. Sfc high pressure to our north moves
eastward through the night, shifting winds to the east and then
southeast by Friday afternoon. Therefore, warm and moist air will
surge inland, bringing near to slightly above average temperatures
Friday and Saturday.
Mid-upper level trough moves over the Rockies Friday, dragging a
weak cold front Saturday night into Sunday. Isolated to scattered
showers cannot be ruled out ahead and along the boundary given
increasing WAA and Gulf moisture. PWAT values increase in the 1.4-
1.7 inch range through the period; thus have low-end PoP chances. A
drier airmass settles in late Sunday and Monday with near seasonal
temperatures.
05
.MARINE...
Moderate to strong onshore winds will prevail through this afternoon
and begin to weaken late this evening as the next cold front approaches
from the west. Scattered showers will be possible ahead of and along
this boundary as it moves and then stalls over the region by early
tomorrow morning. Another front is expected to push through the coastal
waters late Wednesday night or early Thursday morning and push out
by Thursday night. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 80 55 79 58 / 60 10 0 60 50
Houston (IAH) 63 82 60 80 65 / 60 20 0 50 40
Galveston (GLS) 65 74 63 74 66 / 70 40 10 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Tuesday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Matagorda
Bay...Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&
SHORT TERM...42
LONG TERM...05
AVIATION...Luchs
MARINE...42In the hours before
Special weather statement, Mar 22, 11:18 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1118 PM CDT Mon Mar 22 2021
TXZ163-176-195-196-198-230545-
Madison TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
1118 PM CDT Mon Mar 22 2021
...Line of Thunderstorms Approaching Southeast Texas From The
West, Severe Thunderstorm Watch Issued...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Fairfield to near Granger
Dam to near Bear Creek to near Bulverde. Movement was east at 35 mph.
The strongest of these storms have a history of producing large hail
and damaging wind gusts, and has prompted the issuance of Severe
Thunderstorm Watch 46. Please ensure you have multiple ways of
receiving weather warnings overnight, and that they can wake you
from sleep in case immediate safety action is needed.
Locations impacted include...
College Station, Bryan, Madisonville, Caldwell, Austonio, Grapeland,
Snook, Bedias, Kurten, Latexo, Wixon Valley, Lake Somerville State
Park & Trailway, Kyle Field, Normangee, Iola, Lyons, Deanville,
Chriesman, North Zulch and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Texas.
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3107 9605 3109 9577 3127 9573 3132 9566
3145 9571 3146 9575 3147 9572 3151 9574
3159 9530 3062 9605 3030 9667 3032 9674
3056 9696
TIME...MOT...LOC 0414Z 269DEG 32KT 3182 9625 3074 9727 3022 9793 2978
9851The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:18 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Madison | 87 min |
| Mar 23, 12:30 AM CDT | Small Craft Advisory | HGX | 4 hr | |
| Mar 23, 12:43 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 47 min |
| Mar 23, 1:16 AM CDT | Special Weather Statement | HGX | Burleson, Grimes, Washington | 44 min |
| Mar 23, 1:19 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Trinity, Walker | 41 min |
| Mar 23, 1:55 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 35 min |
| Mar 23, 2:29 AM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 31 min |
| Mar 23, 3:16 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 26 min |
| Mar 23, 3:20 AM CDT | Special Weather Statement | HGX | Austin | 40 min |
| Mar 23, 3:44 AM CDT | Special Weather Statement | HGX | Colorado | 31 min |
| Mar 23, 4:06 AM CDT | Special Weather Statement | HGX | Fort Bend, Waller, Wharton | 54 min |
| Mar 23, 4:28 AM CDT | Special Weather Statement | HGX | Polk | 62 min |
| Mar 23, 5:50 AM CDT | Special Weather Statement | HGX | Brazoria | 55 min |
| Mar 23, 6:02 AM CDT | Special Weather Statement | HGX | Galveston | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.